Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 70, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 31, 2007, 12:41 AM CDT for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2007, 12:41 AM CDT (05:41 UTC)
- Expired
- Mar 31, 2007, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 310544
FFWFWD
TXC257-310900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 AM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 400 AM CDT
* AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED SHOWERS AND THUNDERSTORMS...SOME STILL WITH LOCALLY
HEAVY RAINFALL TO 1 INCH PER HOUR...MOVING NORTHEAST AT 30 MPH
OVER THE WARNED AREA.
THE WARNED AREA HAS ALREADY SEEN LIFE-THREATENING HEAVY RAIN THE
PAST 24 HOURS...WITH SOME AREAS SEEING OVER 3 TO 4 INCHES OF RAIN
ANY ADDITIONAL RAINFALL WILL JUST AGGRAVATE ANY ONGOING FLOODING.
MOVE TO HIGHER GROUND AND STAY THERE UNTIL FLOOD WATERS RECEDE DO
NOT TRAVEL IF NOT NECESSARY
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL...
KEMP...KAUFMAN...GRAYS PRAIRIE...FORNEY...CRANDALL...COTTONWOOD AND
COMBINE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3240 9644 3242 9644 3252 9656 3282 9652
3281 9630 3285 9628 3284 9624 3284 9609
3237 9608
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 8:56 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 30, 8:56 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 856 PM CDT FRI MAR 30 2007 .UPDATE... CLEARING SOME OF THE NW CWA FROM THE TORNADO WATCH AND HAVE MADE MINOR ADJUSTMENTS TO GRIDS/FORECAST TO ACCOUNT FOR CURRENT TRENDS. WILL LIKELY NEED TO EXTEND THE FLASH FLOOD WATCH FOR THE SOUTHEAST HALF OF THE AREA...THE QUESTION IS REALLY HOW FAR NORTHWEST TO KEEP IT. BAND OF STORMS LIKELY TO TRAIN ACROSS THE CWA FOR A FEW HOURS...AND AM CONCERNED ABOUT IT BACKING UP TO THE NORTH BEFORE FINALLY PUSHING EAST. WILL MAKE A DECISION ABOUT THE FLOOD WATCH BEFORE 10 PM IN ANOTHER UPDATE AFTER WATCHING LATEST TRENDS. TR.92 && .PREV DISCUSSION... /ISSUED 720 PM CDT FRI MAR 30 2007/ AVIATION... 720 PM CDT WINDS WILL BE PROBLEMATIC THIS EVENING...AND MULTIPLE AMENDMENTS WILL LIKELY BE NEEDED. DAL REPORTED GUST TO 37KTS...ADS REPORTED GUST TO 41KTS. SOME SITES NOW UNDER 10KTS...BUT APPROACHING ACTIVITY WILL ASSURE SOME GUSTS CONTINUE THIS EVENING. TAFACT CARRIES A BREAK UNTIL MID-EVENING. EXPECT MORE CONVECTION THEREAFTER AS ACTIVITY APPROACHES FROM THE WEST. REMOVED LATE NIGHT SQUALL LINE AS ORGANIZATION OF ONGOING CONVECTION APPEARS TO BE THE FINAL PUSH OF THE BULGING SFC BOUNDARY. SOME BR AND IFR CIGS POSSIBLE BEFORE FRONT SCOURS SFC LAYER. WEST WINDS WILL BE THE RULE SATURDAY...WITH CLEARING SKIES. 25 UPDATE... 536 PM CDT UPDATED TO ADD TORNADO WATCH NUMBER 95. UPDATE... 505 PM CDT UPDATED TO REMOVE SOME OF THE TORNADO WATCH FOR THE EXTREME NORTHWEST COUNTIES AND TO ADD LIMESTONE TO THE WATCH PER REQUEST FROM SPC. NEW WATCH WILL BE ISSUED BEFORE 6 PM TO REPLACE CURRENT WATCH. OTHERWISE...ADJUSTMENTS WERE MADE TO THE FORECAST TO SHOW FASTER CLEARING OUT OF THE PRECIP THIS EVENING FROM WEST TO EAST AS COLD AIR IS BEGINNING TO MOVE SOUTHEAST. TR.92 PREV DISCUSSION... 345 PM CDT ANOTHER VERY BUSY WEATHER DAY... A VERY STRONG SHORT WAVE WAS IN THE PROCESS OF MOVING NORTHEAST ACROSS NORTH TEXAS THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN...AS THE SHORT WAVE TROUGH (UPPER AIR DISTURBANCE) HAS ROTATED INTO NORTHERN PORTIONS OF TEXAS AND SOUTHERN OKLAHOMA. FURTHER SOUTH...ANOTHER AREA OF SHOWERS/THUNDERSTORMS HAS SPREAD ACROSS SOUTH AND SOUTHEAST PORTIONS OF NORTH TEXAS. STRONGER INSTABILITIES...AND A SUB-TROPICAL JET MAX HAVE LIKELY HAD SOMETHING TO DO WITH THE FORMATION OF THE SOUTHERN AREA OF THUNDERSTORMS. THE MAIN BODY OF PRECIPITATION WILL CONTINUE TO ROTATE INTO OKLAHOMA TONIGHT. THE SOUTHERN CONVECTION LIKELY WILL FIRE OFF INTO A SQUALL LINE (AS INDICATED BY THE MODELS) AND HOT-FOOT IT INTO LOUISIANA AND SOUTHEAST TEXAS TONIGHT AND SATURDAY. THERE ARE SEVERAL DAYS WITH LOW THUNDERSTORM CHANCES...MAINLY TUESDAY AND WEDNESDAY OF NEXT WEEK. HOWEVER...THESE EVENTS LIKELY WILL NOT BE NEARLY AS SIGNIFICANT AS WHAT WE HAVE EXPERIENCED OVER THE PAST DEW DAYS. LOOK FOR MILD TO COOL TEMPERATURES NEXT WEEK...AS SEVERAL COOL FRONTS MOVE THROUGH THE AREA. WE HAVE CHANGED THE TEMPERATURE FORECASTS A BIT...MAINLY LOWERING LOW TEMPERATURES A FEW DEGREES. WE WILL HOLD ON WITH THE FLASH FLOOD WATCH...UNTIL MIDNIGHT OR MAYBE AFTER. THE TORNADO WATCH WILL EXPIRE AT 600 PM. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 71 50 81 57 / 100 20 10 0 0 WACO, TX 54 72 50 81 56 / 100 20 10 0 0 PARIS, TX 58 70 51 79 54 / 100 60 10 0 0 DENTON, TX 54 71 46 81 56 / 100 20 10 0 0 MCKINNEY, TX 54 71 46 82 55 / 100 20 10 0 0 DALLAS, TX 56 72 54 81 60 / 100 20 10 0 0 TERRELL, TX 54 71 48 82 56 / 100 30 10 0 0 CORSICANA, TX 55 69 50 81 57 / 100 40 10 0 0 TEMPLE, TX 54 72 50 81 55 / 100 30 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 99/99
Hazardous weather outlook, Mar 30, 11:28 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1128 PM CDT FRI MAR 30 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1128 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS CONTINUE OVERNIGHT ALONG AND EAST OF A LINE FROM GOLDTHWAITE...FORT WORTH...SHERMAN. STORMS ARE PRODUCING VERY HEAVY RAINFALL...FLASH FLOODING...AND CLOUD TO GROUND LIGHTNING PLUS THE THREAT OF DAMAGING WINDS AND SMALL HAIL. THE THREAT OF HAIL AND DAMAGING WINDS WILL DECREASE AS THE NIGHT PROGRESSES BUT THE FLOODING THREAT IS ONGOING AND WILL CONTINUE. A FLASH FLOOD WATCH CONTINUES THROUGH MORNING FOR COUNTIES ALONG AND EAST OF A COMANCHE...WEATHERFORD...SHERMAN LINE. RAINFALL RATES AS HIGH AS 4 INCHES PER HOUR HAVE OCCURRED WITH WIDESPREAD ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH MORNING IN THE WATCH AREA. MANY AREAS ARE ALREADY SATURATED FROM EARLIER RAINS AND FLOODING WILL OCCUR QUICKLY. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST BY NOON SATURDAY WITH SOME ADDITIONAL FLOODING POSSIBLE SATURDAY MORNING. THUNDERSTORM CHANCES WILL RETURN AS EARLY AS MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE THREAT OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH MORNING FOR REPORTS OF SEVERE WEATHER AND FLOODING. 84
In the hours before
Local storm report, Mar 30, 9:58 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
958 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM FLASH FLOOD COUNTYWIDE 32.89N 97.15W
03/30/2007 TARRANT TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED COUNTYWIDE DUE TO FLASH FLOODING.Special weather statement, Mar 30, 10:02 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1002 PM CDT FRI MAR 30 2007
TXZ146-310400-
NAVARRO TX-
1002 PM CDT FRI MAR 30 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NAVARRO COUNTY
AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
ENNIS TO 17 MILES SOUTH OF WAXAHACHIE TO 7 MILES SOUTHEAST OF
HILLSBORO...MOVING SOUTHEAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA...DAWSON AND NAVARRO.
VERY HEAVY RAIN TO BETWEEN 1 AND 2 INCHES PER HOUR...AND WIND GUSTS
TO 45 MPH ARE LIKELY WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.
LAT...LON 3182 9672 3208 9689 3232 9641 3232 9637
3229 9633 3231 9632 3225 9627 3223 9623
3183 9646 3181 9649Special weather statement, Mar 30, 10:08 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1008 PM CDT FRI MAR 30 2007 TXZ134-146-310345- ELLIS TX-NAVARRO TX- 1008 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN ELLIS COUNTY NORTHERN NAVARRO COUNTY AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF ENNIS TO 15 MILES EAST OF HILLSBORO...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ALMA...BARDWELL...BARRY... BLOOMING GROVE...CORSICANA...ENNIS AND KERENS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR EASTERN TEXAS. LAT...LON 3239 9682 3199 9683 3204 9609 3239 9627 07/BB
Special weather statement, Mar 30, 10:25 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1025 PM CDT FRI MAR 30 2007 TXZ156-310400- LAMPASAS TX- 1025 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN LAMPASAS COUNTY AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF BUCHANAN DAM...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS. PEA-SIZED HAIL...BRIEF HEAVY RAINFALL BETWEEN 1 AND 2 INCHES PER HOUR...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR EASTERN TEXAS. LAT...LON 3108 9852 3091 9844 3106 9793 3127 9803
Local storm report, Mar 30, 10:29 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM FLASH FLOOD BOWIE 33.56N 97.84W
03/30/2007 MONTAGUE TX LAW ENFORCEMENT
A FEW COUNTY ROADS CLOSED DUE TO FLOODING.Local storm report, Mar 30, 11:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM FLASH FLOOD COUNTYWIDE 32.35N 97.41W
03/30/2007 JOHNSON TX LAW ENFORCEMENT
DOZENS OF ROADS UNDER WATER AND BARRICADED ACROSS THE
COUNTY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:04 PM CDT | Flash Flood Warning | FWD | Erath, Hood | 4 hr |
| Mar 30, 7:12 PM CDT | Flash Flood Warning | FWD | Montague | 4 hr |
| Mar 30, 7:18 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Mar 30, 7:24 PM CDT | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Mar 30, 7:37 PM CDT | Flash Flood Warning | FWD | Hamilton, Mills | 4 hr |
| Mar 30, 7:51 PM CDT | Flash Flood Warning | FWD | Johnson, Somervell | 4 hr |
| Mar 30, 8:04 PM CDT | Flash Flood Warning | FWD | Bosque | 4 hr |
| Mar 30, 8:17 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 30, 8:17 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 4 hr |
| Mar 30, 8:36 PM CDT | Flash Flood Warning | FWD | Collin, Denton | 3 hr |
| Mar 30, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 48 min |
| Mar 30, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Kaufman, Rockwall | 49 min |
| Mar 30, 8:57 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 4 hr |
| Mar 30, 9:09 PM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 4 hr |
| Mar 30, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 43 min |
| Mar 30, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 46 min |
| Mar 30, 9:32 PM CDT | Special Weather Statement | FWD | Ellis, Hill | 58 min |
| Mar 30, 9:35 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rains, Van Zandt | 55 min |
| Mar 30, 9:43 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Mar 30, 9:44 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 61 min |
| Mar 30, 9:53 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Mar 30, 10:02 PM CDT | Special Weather Statement | FWD | Navarro | 58 min |
| Mar 30, 10:08 PM CDT | Special Weather Statement | FWD | Ellis, Navarro | 37 min |
| Mar 30, 10:15 PM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Mar 30, 10:20 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Mar 30, 10:25 PM CDT | Special Weather Statement | FWD | Lampasas | 35 min |
| Mar 30, 11:25 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Mar 30, 11:37 PM CDT | Flash Flood Warning | FWD | Johnson, Somervell | 3 hr |
| Mar 30, 11:54 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 4 hr |
| Mar 31, 3:47 AM CDT | Special Weather Statement | FWD | Franklin, Hopkins | 28 min |
| Mar 31, 4:01 AM CDT | Flash Flood Warning | FWD | Ellis, Kaufman | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.